Is there a possibility that I am pregnant?


Q: Hello.

I am worried that I may be pregnant. It has been about three months since I lost my virginity. We had protected sex, but the condom broke and we ascertained a second one before continuing any further. To my knowledge we did not have sex to completion, so he did not ejaculate. That being said, I have heard that there is such a thing as pre-ejaculation. Also, I keep track of my menstruation and ovulation, and I know that I was on the second day of my ovulation. Within these past three months, I have gotten my period three times. Each has lasted about four to five days, the bleeding has starts off spotty, but is medium/heavy by the end of the second day. I know that it is unlikely to menstruate during pregnancy. I am worried that I may be pregnant though because I have had some strange symptoms: dizziness/ shortness of breath, unexpected weight gain, constipation (accompanied my rectal bleeding), gas, headaches, and cramps. I am not certain what the exact symptoms of pregnancy are. I have yet to obtain and pregnancy tests.

Also, I am not sure if these are just side effects of some medicine my doctor prescribed for other ailments. I had an ear infection and my doctor prescribed azithromycin, which I only had to take for five days; this was prescribed about five weeks ago. I also had some allergies and my doctor prescribed me with Loraine (which I understand is just Claritin); it has been about three weeks since I last took any of the Loraine and still have about 15 pills left. Also, I have taken some 325 mg Aspirin to relieve my headaches.

Is there a chance that I am pregnant? Or are my symptoms a sign of something else?

Symptoms:  Dizziness/shortness of breath, unexpected weight gain, constipation, rectal bleeding, gas, headaches, cramps

A:   Hello,
Thanks for the query.
Looking at the pattern of sexual intercourse that you had and the bleeding in the form of menses that has followed 3 times every cycle, it is surely not possible for you to be pregnant. There is nothing to worry about the lines of pregnancy. The symptoms you have been facing like dizziness, tiredness, weight gain, etc though related to pregnancy are not specific to pregnancy. They could most likely be due to your general condition, drug-related side effects most probably azithromycin or any other undetected causes like thyroid dysfunction or even anemia or malabsorption etc.
You may get an examination done by a doctor and routine blood, urine, thyroid and liver, renal function tests. these may pick up the underlying causes for your symptoms, treatment can be started accordingly.If you still have a doubt on pregnancy, get an ultrasound of abdomen and pelvis, transvaginal scan will be best to check for pregnancy
Hope this helped

Related Q&A

Q: Hi, I use contraceptives for 2 years. My last period started on September 28. I started a new pack of pills on Octobe...

Q: Hi! I had unprotected sex last October 9, 12, 13, and 14, 2016. All of which without penetration, just rubbing but im...

Q: Hi, My name is Sofia and I am 24 yrs. old. I recently had a blood test and urine test and the result is as follow...

Q: Hey I had protected sex a week after her period ended. She took plan b within 1 hour and she bleed 5 days later. Does...

Q: Hi. I had sex where my partner, and he did not penetrate. Just rubbed his penis on my vulva. He did not ejaculate. Bu...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon